Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Memphis, TN

April 16, 2012McNairy County, Tennessee

NWS Memphis, TN issued this special weather statement at Apr 16, 2012, 3:13 AM CDT for McNairy County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2012, 3:13 AM CDT (08:13 UTC)
Expired
Apr 16, 2012, 4:00 AM CDT
In force
47 min
Issued by
NWS Memphis, TN

County McNairy County, TN

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
2.8
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WWUS84 KMEG 160813
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CDT MON APR 16 2012

TNZ091-092-160900-
HARDIN TN-MCNAIRY TN-
313 AM CDT MON APR 16 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...

  WESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BIG HILL POND STATE PARK AT 313 AM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR BIG
HILL POND STATE PARK...PICKWICK LANDING STATE PARK...SAVANNAH AND
SELMER...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3500 8820 3500 8878 3501 8879 3524 8878
      3525 8871 3537 8860 3539 8818
TIME...MOT...LOC 0813Z 247DEG 41KT 3505 8872

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 16, 3:06 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 16, 3:06 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
306 AM CDT MON APR 16 2012

.DISCUSSION...

SKIES ARE CLOUDY OVER MOST OF THE FORECAST AREA EARLY THIS MORNING
WITH TEMPERATURES RANGING FROM THE MID 50S TO LOWER 70S. A LINE OF
THUNDERSTORMS EXTENDS FROM JUST EAST OF JACKSON TN SOUTHWEST INTO
NORTHWEST MISSISSIPPI WITH A LARGE AREA OF LIGHT TO MODERATE RAIN
BEHIND IT. ALL OF THE RAIN WILL CONTINUE TO MOVE EAST THIS MORNING
AS A COLD FRONT LOCATED JUST BEHIND THE LINE OF THUNDERSTORMS
MOVES THROUGH MUCH OF THE REGION. SKIES SHOULD CLEAR SOMEWHAT
BEHIND THE FRONT LATER TODAY.

THE FRONT IS EXPECTED TO STALL OUT JUST SOUTH OF THE FORECAST AREA
TONIGHT SO THERE MAY BE SOME THUNDERSTORMS THAT MOVE INTO PORTIONS
OF NORTH MISSISSIPPI. THE FRONT WILL REMAIN ACROSS CENTRAL
MISSISSIPPI ON TUESDAY SO SOME ADDITIONAL SHOWERS MAY MOVE ACROSS
EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA TUESDAY AND PERHAPS
INTO TUESDAY EVENING.

HIGH PRESSURE WILL FINALLY BUILD INTO THE REGION BY WEDNESDAY
BRINGING DRY WEATHER WITH TEMPERATURES A FEW DEGREES ABOVE NORMAL.
DRY AND WARM WEATHER WILL CONTINUE INTO THURSDAY AS WELL. BY
FRIDAY A NEW COLD FRONT WILL MOVE THROUGH THE REGION WITH
SCATTERED SHOWERS AND THUNDERSTORMS MOVING INTO THE NORTHWEST
CORNER OF THE FORECAST AREA AS EARLY AS LATE THURSDAY NIGHT. MOST
AREAS MAY SEE SOME RAIN ON FRIDAY AND FRIDAY NIGHT. THE FRONT
SHOULD CLEAR THE REGION ON SATURDAY MORNING WITH A SMALL CHANCE OF
THUNDERSTORMS OVER SOUTHEAST SECTIONS OF THE FORECAST AREA. BEHIND
THIS FRONT SOMEWHAT COOLER AND DRIER AIR WILL MOVE INTO THE REGION
WITH HIGHS ON SATURDAY EXPECTED TO BE IN THE 60S. THIS SOMEWHAT
COOLER WEATHER WILL CONTINUE INTO SUNDAY.

ARS

&&

AVIATION...
06Z TAFS

150 MILE WIDE SHRA/TSRA BAND WILL SLOWLY MOVE EASTWARD THROUGH
THE MIDSOUTH OVERNIGHT...LIKELY EXITING THE TUP VCNTY DURING THE
DAYLIGHT MORNING HOURS. IN THE INTERIM...WEST WINDS NEAR 30KTS
MAY BE OBSERVED BEHIND THE LEADING GUST FRONT.

VFR SHOULD PREVAIL DURING THE DAY MONDAY.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  57  74  53 /  20  10  10  10
MKL  75  51  71  46 /  40  10  10  10
JBR  73  50  73  49 /  10  10  10  10
TUP  78  57  72  48 /  60  30  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 15, 10:30 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT SUN APR 15 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1030 PM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...OVERNIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE PASSAGE OF
A COLD FRONT. GUSTY WIND IS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST
MISSISSIPPI ON MONDAY AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY ACROSS NORTHEAST MISSISSIPPI.

BORGHOFF

In the hours before

Special weather statement, Apr 15, 9:45 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT SUN APR 15 2012

ARZ009-018-MOZ113-115-160315-
CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
945 PM CDT SUN APR 15 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...

  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  WESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS OF 40 TO 45 MPH WAS
LOCATED FROM POLLARD TO 8 MILES SOUTHWEST OF PARAGOULD AT 945 PM
CDT...MOVING NORTHEAST AT 60 MPH.

PEOPLE IN CLAY...DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...KENNETT...
MALDEN...MARMADUKE...PARAGOULD...PIGGOTT...RECTOR AND SENATH...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3662 8996 3639 8996 3639 8976 3643 8973
      3641 8969 3602 8993 3598 9069 3647 9038
      3651 9032 3650 9023 3654 9022 3655 9019
      3659 9019 3664 9014
TIME...MOT...LOC 0245Z 227DEG 52KT 3647 9024 3602 9055
Special weather statement, Apr 15, 9:59 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
959 PM CDT SUN APR 15 2012

ARZ026>028-035-036-160330-
CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-
959 PM CDT SUN APR 15 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  WESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS OF 40 TO 45 MPH WAS
LOCATED FROM 5 MILES NORTH OF LAKE CITY TO 13 MILES WEST OF MARKED
TREE AT 959 PM CDT...MOVING NORTHEAST AT 70 MPH.

PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...MISSISSIPPI AND POINSETT
COUNTIES...INCLUDING LOCATIONS NEAR BAY...CARAWAY...GOSNELL...
KEISER...LAKE CITY...LEACHVILLE...LEPANTO...MANILA...MARKED TREE...
MONETTE...TRUMANN AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.

&&

LAT...LON 3596 9047 3599 8992 3546 9020 3526 9080
TIME...MOT...LOC 0259Z 235DEG 61KT 3594 9037 3551 9054
Special weather statement, Apr 16, 1:08 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
108 AM CDT MON APR 16 2012

TNZ050>052-160645-
CROCKETT TN-HAYWOOD TN-MADISON TN-
108 AM CDT MON APR 16 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 AM CDT FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES NORTH OF DANCYVILLE AT 108 AM CDT...MOVING NORTHEAST AT 50 MPH.

PEOPLE IN CROCKETT...HAYWOOD AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR BROWNSVILLE AND JACKSON...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3551 8874 3543 8895 3544 8918 3540 8935
      3559 8941 3579 8900 3579 8871
TIME...MOT...LOC 0608Z 239DEG 48KT 3551 8924
Special weather statement, Apr 16, 1:30 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 AM CDT MON APR 16 2012

TNZ050-052-089-090-160715-
FAYETTE TN-HARDEMAN TN-HAYWOOD TN-MADISON TN-
130 AM CDT MON APR 16 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 AM CDT FOR...

  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 19
MILES WEST OF LAGRANGE AT 131 AM CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3519 8898 3499 8924 3500 8964 3544 8933
      3548 8881
TIME...MOT...LOC 0631Z 224DEG 48KT 3501 8952
Special weather statement, Apr 16, 3:08 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
308 AM CDT MON APR 16 2012

MSZ003>005-014-160845-
BENTON MS-UNION MS-TIPPAH MS-ALCORN MS-
308 AM CDT MON APR 16 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 AM CDT FOR...

  WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHWEST OF RIPLEY AT 308 AM CDT...
MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...BENTON...TIPPAH AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR NEW ALBANY AND RIPLEY...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3476 8862 3476 8873 3460 8872 3459 8874
      3438 8885 3438 8924 3459 8925 3500 8901
      3499 8855
TIME...MOT...LOC 0808Z 242DEG 42KT 3478 8896
Special weather statement, Apr 16, 3:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CDT MON APR 16 2012

TNZ091-092-160900-
HARDIN TN-MCNAIRY TN-
313 AM CDT MON APR 16 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...

  WESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BIG HILL POND STATE PARK AT 313 AM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR BIG
HILL POND STATE PARK...PICKWICK LANDING STATE PARK...SAVANNAH AND
SELMER...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3500 8820 3500 8878 3501 8879 3524 8878
      3525 8871 3537 8860 3539 8818
TIME...MOT...LOC 0813Z 247DEG 41KT 3505 8872

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:08 AM CDTSpecial Weather StatementMEGTippah, Union37 min
Apr 16, 1:08 AM CDTSpecial Weather StatementMEGHaywood, Madison37 min
Apr 16, 1:30 AM CDTSpecial Weather StatementMEGFayette, Hardeman45 min
Apr 15, 8:28 PM CDTSpecial Weather StatementMEGLawrence47 min
Apr 15, 8:59 PM CDTSpecial Weather StatementMEGCraighead31 min
Apr 15, 9:20 PM CDTSpecial Weather StatementMEGClay25 min
Apr 15, 9:31 PM CDTSpecial Weather StatementMEGCraighead, Cross, Poinsett29 min
Apr 15, 9:45 PM CDTSpecial Weather StatementMEGClay, Greene30 min
Apr 15, 9:59 PM CDTSpecial Weather StatementMEGCross, Mississippi31 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.